Articles

Hessian orders and multinormal distributions

M. SCARSINI, A. Arlotto

Journal of Multivariate Analysis

novembre 2009, vol. 100, n°10, pp.2324-2330

Départements : Economie et Sciences de la décision

Mots clés : Hessian orders, Multivariate normal distribution, Convex cones, Dual space, Completely positive order


Several well known integral stochastic orders (like the convex order, the supermodular order, etc.) can be defined in terms of the Hessian matrix of a class of functions. Here we consider a generic Hessian order, i.e., an integral stochastic order defined through a convex cone HH of Hessian matrices, and we prove that if two random vectors are ordered by the Hessian order, then their means are equal and the difference of their covariance matrices belongs to the dual of HH. Then we show that the same conditions are also sufficient for multinormal random vectors. We study several particular cases of this general result


JavaScriptSettings